Alert archive / Pennsylvania / Wind Advisories in 2009

Wind Advisory 3, NWS Pittsburgh, PA

May 9, 200911 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia

NWS Pittsburgh, PA issued this wind advisory at May 9, 2009, 3:16 AM EDT for 11 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia. It took effect at May 9, 2009, 2:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 9, 2009, 3:16 AM EDT (07:16 UTC)
In effect from
May 9, 2009, 2:00 PM EDT
Expired
May 9, 2009, 7:54 PM EDT
In force
6 hr
Issued by
NWS Pittsburgh, PA
All 29 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 090716
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
316 AM EDT SAT MAY 9 2009

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-091530-
/O.NEW.KPBZ.WI.Y.0003.090509T1800Z-090510T0400Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
316 AM EDT SAT MAY 9 2009

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

A COLD FRONT WILL PASS THROUGH THE AREA TODAY. BEHIND THIS
FRONT...STRONG WINDS ARE EXPECTED WITH GUSTS OVER 45 MPH
POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS71 KPBZ 091257
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
857 AM EDT SAT MAY 9 2009

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-092100-
/O.CON.KPBZ.WI.Y.0003.090509T1800Z-090510T0400Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
857 AM EDT SAT MAY 9 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

A COLD FRONT WILL PASS THROUGH THE AREA THIS AFTERNOON. BEHIND THIS
FRONT...STRONG WINDS ARE EXPECTED WITH GUSTS OVER 45 MPH
POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS71 KPBZ 091833
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
233 PM EDT SAT MAY 9 2009

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-100245-
/O.CON.KPBZ.WI.Y.0003.000000T0000Z-090510T0400Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
233 PM EDT SAT MAY 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

A COLD FRONT WILL PUSH EAST OF THE DISTRICT THIS EVENING. BEHIND THIS
FRONT...STRONG WINDS ARE EXPECTED WITH GUSTS TO 50 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KPBZ 092354
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
754 PM EDT SAT MAY 9 2009

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-100100-
/O.CAN.KPBZ.WI.Y.0003.000000T0000Z-090510T0400Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
754 PM EDT SAT MAY 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

WIND WILL CONTINUE TO DIMINISH THROUGH THE EVENING ALTHOUGH SOME
ISOLATED LOCATIONS...MAINLY HIGHER ELEVATIONS...MAY STILL
EXPERIENCE GUSTS OF 30 TO 35 MPH FOR A COUPLE HOURS.

$$

15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at May 9, 3:14 AM EDT, 2 minutes earlier.

Area forecast discussion, May 9, 3:14 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 AM EDT SAT MAY 9 2009

.SYNOPSIS...
ANOTHER COLD FRONT WILL PASS THROUGH THE REGION TODAY. THIS FRONT
WILL PROVIDE THE RISK FOR SHOWERS AND THUNDERSTORMS. BEHIND THIS
FRONT...GUSTY WINDS ARE EXPECTED INTO EARLY SUNDAY. COOLER
TEMPERATURES AND DRY CONDITIONS ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL ISSUE A WIND ADVISORY FOR ENTIRE AREA 18Z-04Z.

LINE OF SHOWERS ALONG A CONVERGENCE ZONE CONTINUES TO SHIFT
NORTHWARD. EXPECT THIS AREA TO CLEAR MY CWA RIGHT AROUND ISSUANCE
TIME. THIS AREA IS BEING SHIFTED NORTHWARD AS A WARM FRONT PASSES
OVER THE AREA. FRONT IS ASSOCIATED WITH A LOW THAT WILL CROSS WI
THIS MORNING. A COLD FRONT CONNECTED TO THE LOW WILL SWEEP ACROSS
OH THIS MORNING AND THEN PA DURING THE AFT. MODELS ARE SHOWING
VERY LITTLE ACTIVITY WITH THE FRONT TODAY. ULS ARE SHOWING A SPLIT
FLOW. ONE PIECE OF ENERGY SWINGS ACROSS THE NORTHERN GREAT LAKES
TODAY AND ANOTHER PIECE OF ENERGY MOVES ACROSS S WV IN ZONAL FLOW.
THERE IS SOME WEAK DYNAMIC LIFT RIGHT ALONG THE FRONT TODAY...BUT
IT IS PRETTY WEAK. LL ATMOSPHERE DESTABILIZES TODAY AS TDS RISE
INTO THE LOW TO MID 60S. HOWEVER... CAPE VALUES ARE LOW THROUGHOUT
THE DAY AND FORCING IS WEAK. WILL GO WITH CHC POPS AS A LINE OF
SHOWERS AND STORMS COULD DEVELOP AHEAD OF FRONT WITH THE MID
LEVEL JET THIS AFTERNOON.

THE BIGGEST CONCERN TODAY WILL BE THE STRONG WINDS
BEHIND THE FRONT. WINDS MAY BE STRONG ENOUGH FOR AN ADVISORY THIS
AFTERNOON INTO EARLY SUNDAY. WILL MAKE A LAST MINUTE DECISION ON
ADV.

MODELS ARE IN GOOD AGREEMENT SHOWING 4-5 MB RISES LATE THIS
AFT AND EVE ALONG WITH A DECENT MID LEVEL JET AROUND 45 TO 50 KTS.
FORECAST SOUNDINGS LATE THIS AFT ARE SHOWING MIXING AROUND 6 TO 7
KFT AND WITH THE ENVIRONMENTAL PLOT RIGHT ALONG THE ADIABAT. THIS
IS A VERY GOOD SETUP TO GET THE STRONGER MID LEVEL WINDS TO MIX
DOWN AND SPEED UP AS THEY DO SO. BUFKIT SOUNDINGS SHOWING A MOMENTUM
TRANSFER OF AROUND 40 TO 50KTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
FRONT WILL BE EAST OF THE ENTIRE AREA BY 00Z. STRONG CAA KICKS IN
THIS EVENING AND INTO SUNDAY MORNING. 85H TEMPS DROP BELOW ZERO
ACROSS THE NORTHERN HALF OF THE REGION BY 12Z SUN. WITH THE COLD
AIR ALOFT...WOULD EXPECT AN AREA OF SC TO SETTLE DOWN OVER THE
NORTHERN HALF OF THE AREA TONIGHT.

EXPECT MIX OF SUN AND CLOUDS SUNDAY WITH COLD AIR ALOFT AND
CYCLONIC FLOW. THIS SHOULD KEEP TEMPS ABOUT 10 TO 15 DEGREES BELOW
NORMAL. ONCE SUN SETS...SKIES SHOULD CLEAR SUNDAY NIGHT. COOL
NIGHT SUNDAY.

ANOTHER PIECE OF ENERGY WILL MOVE SOUTH OF THE AREA MONDAY ALONG
QUASI-STATIONARY FRONT. THERE ARE DIFFERENCES IN SOLUTIONS ON HOW
FAR NORTH SHOWERS WILL MAKE IT. FOR NOW WILL GO WITH LOW CHC IN
THE SOUTH MONDAY. WOULD NOT BE SURPRISED TO SEE THIS WAVE PUSHED
FURTHER SOUTH WHICH WILL LEAVE MONDAY DRY. ANOTHER COOL DAY
MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXT PERIOD LOOKS DRY UNTIL WED NIGHT WHEN A STRONG COLD FRONT
BEGINS TO SLOWLY CROSS THE AREA. EXPECT SHOWERS AND STORMS TO
RETURN WED NIGHT AND THU.

AREA WILL DRY OUT FRIDAY.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
JUDGING FROM RECENT BLEND OF RADAR AND SURFACE DATA ALONG WITH NAM
MODEL PROFILES...EXPECT WARM FRONTAL BAND OF SCATTERED MVFR SHOWERS
ACROSS THE NORTHERN PART OF THE UPPER OHIO VALLEY TO REMAIN MAINLY
NORTH OF THE KPHD-KPIT-KIDI CORRIDOR BEFORE EXITING EAST BY 12Z.
HOWEVER INCREASED SURFACE DEW POINTS SOUTH OF THIS BAND CAN RESULT
IN MVFR STRATUS AND FOG TO SOUTHERN TAF SITES THROUGH 13Z. WINDS
WILL BE GENERALLY FROM SOUTHWEST 5-10 KTS TIL 13Z THEN INCREASE TO
10-20 KTS THROUGH EARLY AFTERNOON.

THE MAIN AVIATION CONCERN THIS SATURDAY AFTERNOON AND EVENING WILL
BE THE STRONG GUSTY WINDS. RECENT NAM MODEL RUNS AND PROFILES SHOW
RELATIVELY DRY CONDITIONS FOR DAYTIME SATURDAY WITH FLIGHT
CONDITIONS IMPROVING TO VFR. WESTERLY WINDS CAN GUST 30-40 KTS
20Z-03Z IN WAKE OF LOW PRESSURE CENTER PASSING THROUGH GREAT LAKES
AS SUPPORTED BY POST SYSTEM 3-HR PRESSURE RISES OF 5 MB...850 MB
WINDS NEAR 40 KTS...AND POTENTIAL DOWNWARD MOMENTUM TRANSFER WINDS
FROM 7 KFT AGL OF 35-50 KTS.

POST SYSTEM COLD ADVECTION CAN CAUSE MVFR STRATOCUMULUS SATURDAY
NIGHT.

BLEND OF RECENT GEFS MODEL RUNS SHOW HIGH PRESSURE THEN DELIVERING
VFR DAYTIME SUNDAY INTO WEDNESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR MDZ001.
OH...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR OHZ039>041-048>050-057>059-068-069.
PA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR PAZ007>009-013>016-020>023-029>032.
WV...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR WVZ001>004-012-021>023-041.

&&
Hazardous weather outlook, May 8, 10:17 PM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1017 PM EDT FRI MAY 8 2009

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-100230-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
1017 PM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 8, 9:32 PM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
932 PM EDT FRI MAY 8 2009

PAZ007-090230-
MERCER PA-
932 PM EDT FRI MAY 8 2009

...THUNDERSTORM...

THUNDERSTORM TO MOVE THROUGH THE FOLLOWING COUNTY...
MERCER...

AT 927 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF SHARON...MOVING EAST
AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FARRELL...FREDONIA...HERMITAGE...MERCER...OAKLAND...SHARON...BIG
  BEND...BOBBYS CORNERS...CHARLESTON...CLARK...CLARKS MILLS...COOL
  SPRING...DELAWARE GROVE...DUTCH HILL AND F M CORNERS

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL. KEEP AN EYE
TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

Nearby

Wind Advisories in Pennsylvania, 2009Wind Advisories in Ohio, 2009Wind Advisories in West Virginia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.